Alert archive / Guam / Red Flag Warnings in 2016
Red Flag Warning 9, NWS Guam
NWS Guam issued this red flag warning at May 12, 2016, 8:01 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2016, 8:01 PM CDT (01:01 UTC)
- Expired
- May 13, 2016, 3:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Guam
The text
As transmitted.
025 WWMY80 PGUM 130101 RFWMY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1101 AM CHST FRI MAY 13 2016 ...DRY CONDITIONS AND GUSTY WINDS WILL RESULT IN EXTREME FIRE DANGER FOR GUAM TODAY... GUZ001-130800- /O.UPG.PGUM.FW.A.0014.000000T0000Z-160513T0800Z/ /O.NEW.PGUM.FW.W.0009.160513T0101Z-160513T0800Z/ GUAM- 1101 AM CHST FRI MAY 13 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG WARNING FOR GUAM...IN EFFECT UNTIL 6 PM CHST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS OF CENTRAL AND SOUTHERN GUAM. * WIND...EAST AT 17 TO 23 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...NEAR 56 PERCENT * HIGHS IN THE UPPER 80S. * TIMING...MOST DANGEROUS TIMES WILL BE FROM THE LATE MORNING UNTIL NEAR SUNSET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY... ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS HIGHLY DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES DOWNWIND. && CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. POSTPONE ANY OUTDOOR BURNING AS LONG AS LOW HUMIDITIES AND GUSTY WINDS ARE OCCURRING. && $$ MIDDLEBROOKE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at May 12, 2:37 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 12, 2:37 PM CDT, 5 hours 24 minutes before
Area Forecast Discussion...Resent National Weather Service Tiyan GU 537 AM CHST FRI MAY 13 2016 Resent for the website .Synopsis... Moderate to fresh trade winds and partly cloudy skies prevail over the Marianas. PGUA WSR-88D shows isolated showers mainly to the south of Guam. && .Discussion... No changes in the inherited forecast. Winds are expected to be a little stronger today than yesterday with fairly dry conditions continuing through the weekend. Winds should begin to decrease tonight...becoming moderate by Saturday. Models continue to indicate increasing moisture on Sunday...though showers still look to be isolated. && .Marine... Moderate to fresh trade winds will continue over the waters through tonight. Ipan and Tanapag buoys show seas in the 5 to 8 feet range this morning. Seas are also expected to diminish through the weekend. && .Eastern Micronesia... An upper-level low near 20N154E with an upper-level trough southward to near Chuuk is causing extensive cloudiness with patchy showers across Northern Chuuk State and farther north of Pohnpei. Trade-wind convergence is producing more showers and a few thunderstorms across Pohnpei and Kosrae States. This synoptic-scale pattern will be slow to change as the upper trough edges northeast. Areas of scattered showers are expected to develop across the Marshall Islands and continue across Chuuk, Pohnpei and Kosrae States through the next few days. Gradually drier weather is expected by next week. && .Western Micronesia... Reasoning for the Chuuk forecast can be found under Eastern Micronesia above. Weather conditions have dried out significantly for both Koror and Yap this morning. ASCAT analysis shows gentle to moderate trade winds across far western Micronesia. Trade-wind convergence might cause some cloudiness and a few showers at times but mostly dry weather is expected for Yap and Koror through the next 5 days. && .GUM Watches/Warnings/Advisories... GU...Fire Weather Watch through this afternoon for GUZ001. Marianas Waters...None. && Kleeschulte/Simpson
Nearby
Red Flag Warnings in Guam, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.